Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 615, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 18, 2015, 9:46 AM CDT for Alfalfa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 9:46 AM CDT (14:46 UTC)
- Expired
- Sep 18, 2015, 10:10 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 18 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:17 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 18, 6:17 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 617 AM CDT FRI SEP 18 2015 .DISCUSSION... PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... A FEW SHOWERS AND STORMS WILL BE POSSIBLE NEAR CSM THIS MORNING. LATER THIS EVENING...A COLD FRONT WILL MOVE INTO OK. SHOWERS AND STORMS WILL INCREASE ALONG THIS COLD FRONT FROM NEAR WWR TO PNC AND THEN SPREAD SOUTHWARD OVER MOST OF THE OTHER TERMINALS LATER TONIGHT. EXACT TIMING AND COVERAGE ARE STILL QUESTIONABLE SO WILL INCLUDE PROB30 GROUPS FOR THOSE TERMINALS WHERE THERE ARE STILL SOME UNCERTAINTIES. EXPECT GUSTY SOUTH WINDS LATE THIS MORNING THROUGH THIS AFTERNOON...WITH NORTH WINDS FOLLOWING THE FRONT LATER TONIGHT. && .PREV DISCUSSION... /ISSUED 449 AM CDT FRI SEP 18 2015/ DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR THE FRONT EARLY THIS MORNING ACROSS SOUTH CENTRAL AND SE KS. A FEW WEAK ECHOES HAVE ALSO DEVELOPED NEAR WOODWARD. ISOLATED SHOWERS/STORMS WILL BE POSSIBLE BEFORE SUNRISE ACROSS N/NW OK BUT VERY LITTLE RAINFALL IS ANTICIPATED. LATER THIS MORNING A WEAK MID TO UPPER LEVEL SHORTWAVE MOVING OUT OF NM WILL RESULT IN SUBTLE HEIGHT FALLS ACROSS OK. SHOWER AND THUNDERSTORM COVERAGE MAY INCREASE A BIT WITH THIS FEATURE JUST AHEAD OF THE FRONT BEFORE LUNCHTIME. DEPENDING ON COVERAGE...THIS MAY RESULT IN A DIFFICULT TEMP FORECAST AHEAD OF THE FRONT THIS AFTERNOON AS IT MOVES INTO NW OK. THE MORNING ACTIVITY WILL ALSO HAVE AN IMPACT ON POTENTIAL INSTABILITY FOR THIS AFTERNOON. FOR NOW...IT APPEARS A NARROW AXIS OF INSTABILITY WILL DEVELOP ALONG THE FRONT LATE THIS AFTERNOON/EARLY THIS EVENING FROM JUST WEST OF PNC TO CAMARGO. MID LEVEL LAPSE RATES DO NOT APPEAR THEY WILL BE OVERLY IMPRESSIVE...IN ADDITION TO EFFECTIVE DEEP SHEAR...SO SIGNIFICANT HAIL CHANCES APPEAR LOW. DAMAGING WINDS UP TO 70 MPH...HOWEVER...WILL BE POSSIBLE GIVEN HIGH LCLS/DRY SUB CLOUD LAYER. THE MOST LIKELY TIMING FOR SEVERE WIND GUSTS WILL BE AROUND 5PM-MIDNIGHT AS SFC CONVERGENCE INCREASES ALONG OF THE FRONT NEAR THE I44 CORRIDOR. AT LEAST ONE MCS APPEARS POSSIBLE THROUGH LATE TONIGHT AS LOW LEVEL SHEAR INCREASES. THE FRONT WILL CONTINUE INTO NORTH TX EARLY SAT AM...AND LIKELY BECOME STATIONARY THROUGH NORTH CENTRAL TX SATURDAY. RAIN CHANCES WILL SHIFT ACROSS THE SOUTHERN ZONES SATURDAY AND THEN LIFT NORTHWARD SUN AM MAINLY ALONG AND SOUTH OF I40. POPS WILL LINGER ACROSS THE CENTRAL AND E/SE ZONES THROUGH EARLY MONDAY ALONG A SFC TROUGH. FINALLY...BY TUESDAY...THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD BACK OVER THE SOUTHERN PLAINS RESULTING IN A WARM UP AND DECREASING/LITTLE RAIN CHANCES THROUGH THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 94 64 77 60 / 30 70 20 30 HOBART OK 97 65 77 61 / 30 70 30 50 WICHITA FALLS TX 99 70 83 65 / 20 50 40 40 GAGE OK 91 57 76 56 / 30 30 10 30 PONCA CITY OK 89 59 75 55 / 50 60 10 20 DURANT OK 95 71 84 66 / 0 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/03/03
Hazardous weather outlook, Sep 18, 8:38 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 838 AM CDT FRI SEP 18 2015 OKZ004>048-050>052-TXZ083>090-191345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 838 AM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS PORTIONS OF OKLAHOMA. LOCATION... THE SLIGHT RISK AREA IS GENERALLY NORTHEAST OF A LINE FROM CHEROKEE...TO CLINTON... TO CHICKASHA...TO SHAWNEE. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA...AND IS NORTH OF A LINE FROM CROWELL...TO WICHITA FALLS...TO PONTOTOC...AND SOUTH OF A LINE FROM ARNETT...TO ALVA. TIMING... THE GREATEST RISK FOR SEVERE WEATHER WILL EXTEND FROM ABOUT 5 PM THROUGH MIDNIGHT. IMPACTS... HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. DISCUSSION... A COLD FRONT WILL MOVE SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND TONIGHT. IT WILL PROVIDE A FOCUS FOR STORM DEVELOPMENT...AND THE COMBINATION OF VERTICAL WIND SHEAR AND INSTABILITY WILL SUPPORT A FEW SEVERE STORMS. .HEAT... HIGH TEMPERATURES WILL RISE TO AROUND 100 DEGREES THIS AFTERNOON IN FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE COMBINATION OF THESE TEMPERATURES AND AFTERNOON RELATIVE HUMIDITIES AROUND 30 PERCENT WILL RESULT IN HEAT INDICES OF 100 TO 105 DEGREES. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS FROM SATURDAY THROUGH EARLY MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE/JTK
In the hours before
Special weather statement, Sep 18, 8:20 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
820 AM CDT FRI SEP 18 2015
OKZ005-006-181345-
ALFALFA OK-WOODS OK-
820 AM CDT FRI SEP 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ALFALFA AND
SOUTHEASTERN WOODS COUNTIES UNTIL 845 AM CDT...
AT 817 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAYNOKA...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WAYNOKA...DACOMA...AVARD AND HOPETON.
LAT...LON 3681 9854 3668 9847 3653 9849 3651 9889
3666 9893
TIME...MOT...LOC 1317Z 252DEG 24KT 3660 9882
KURTZSpecial weather statement, Sep 18, 8:40 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
840 AM CDT FRI SEP 18 2015
OKZ005-006-011-181430-
ALFALFA OK-MAJOR OK-WOODS OK-
840 AM CDT FRI SEP 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR ALFALFA...NORTHWESTERN MAJOR AND
SOUTHEASTERN WOODS COUNTIES UNTIL 930 AM CDT...
AT 837 AM CDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHEAST
OF ALVA... 5 MILES SOUTHEAST OF AVARD... AND 8 MILES SOUTH OF
WAYNOKA...MOVING EAST-NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3675 9811 3638 9834 3639 9896 3650 9896
3658 9882 3680 9864 3691 9811
TIME...MOT...LOC 1337Z 254DEG 31KT 3676 9860 3663 9873 3646 9887
.26.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:20 AM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Sep 18, 8:40 AM CDT | Special Weather Statement | OUN | Alfalfa | 50 min |
| Sep 18, 9:11 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 34 min |
| Sep 18, 9:48 AM CDT | Special Weather Statement | OUN | Beckham | 27 min |
| Sep 18, 9:57 AM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Sep 18, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 46 min |
| Sep 18, 10:27 AM CDT | Special Weather Statement | OUN | Major | 33 min |
| Sep 18, 10:48 AM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Sep 18, 11:19 AM CDT | Special Weather Statement | OUN | Garfield, Grant | 41 min |
| Sep 18, 2:54 PM CDT | Special Weather Statement | OUN | Major | 36 min |
| Sep 18, 3:37 PM CDT | Special Weather Statement | OUN | Alfalfa | 23 min |
| Sep 18, 4:00 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Sep 18, 4:08 PM CDT | Special Weather Statement | OUN | Alfalfa | 22 min |
| Sep 18, 4:30 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Sep 18, 4:53 PM CDT | Special Weather Statement | OUN | Payne | 37 min |
| Sep 18, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 49 min |
| Sep 18, 5:59 PM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Sep 18, 6:07 PM CDT | Special Weather Statement | OUN | Payne | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.